Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 27, 2020, 11:24 PM CDT for Bee County, Goliad County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2020, 11:24 PM CDT (04:24 UTC)
- Expired
- May 28, 2020, 12:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:47 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 27, 8:47 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 847 PM CDT Wed May 27 2020 .DISCUSSION... The main headlines with this update: - SPC expanded the Enhanced Risk into the northern portions of the Victoria Crossroads. - The Slight Risk now extends from a Port Lavaca to Tilden line. Went ahead and increased POPs this evening across the Victoria Crossroads. Several of the hi- res models bring the line of storms across South-Central Texas towards our CWA but dissipate the line before it makes it into the Victoria Crossroads. With that said, they haven't been picking up on the activity further west across the Hill Country which may make it here. The latest Warn- on- Forecast System run brings the line into the Victoria Crossroads, while weakening it some, over the next few hours which adds confidence to the increased threat of strong to severe storms this evening. && .PREV DISCUSSION... /Issued 630 PM CDT Wed May 27 2020/ DISCUSSION... Update for 00Z Aviation. AVIATION... Thunderstorms have been ongoing this afternoon to the north and northeast of the region. Hi-res guidance continues to weaken the storms before nearing VCT this evening. Therefore, haven't introduced VCTS/TS into the TAFs just yet. Will continue to monitor trends over the next few hours and make any amendments as needed. Otherwise, VFR conditions will prevail this evening. There will be a small window around sunrise tomorrow where a mixture of MVFR/IFR ceilings build in. Winds will be gusty at times late tonight, mainly at COT and LRD as a 25-30 knot H9 LLJ noses into the region. A surface boundary will approach the region late in the period. Winds will turn to the north but will remain light. Showers and storms will be possible along the front but didn't include in the TAF at this time due to low confidence in areal coverage. PREV DISCUSSION... /Issued 348 PM CDT Wed May 27 2020/ SHORT TERM... Today was a warm day with temperatures reaching the upper 80s and lower 90s with heat indices in the upper 90s and lower 100s with mostly sunny conditions. A couple of Hi-Res models are hinting at the possibility of isolated showers and thunderstorms across the Victoria Crossroads caused by the tail end associated with the activity in Central Texas. With this mornings sounding showing limited moisture (PWATS around 1 inch) and a modest cap decided to go with just minimal PoPs as confidence is low that the activity will reach our CWA. Temperatures will remain mild tonight with temperatures in the lower to mid 70s across the area. Warmer temperatures will return tomorrow with the majority of the area in the lower to mid 90s with the exception being coastal locations in the upper 80s. Tomorrow will be mostly cloudy as a shortwave trough with an associated front makes its way down Central Texas into South Texas which will increase our rain chances. The best chances for rain will be tomorrow evening into tomorrow night, however, isolated showers and thunderstorms can't be ruled out during the afternoon hours, mainly across the Coastal Bend. LONG TERM (Friday through Wednesday)... The extended period begins with an upper trough with an axis from the Great Lakes down through the lower Mississippi Valley then back across East Texas, and a nearly stationary upper ridge over the southwest CONUS. As the trough drifts toward the Atlantic coast, one last significant shortwave will rotate through the base, pushing a weak boundary into the region. This will keep isolated to scattered showers and thunderstorms in our forecast through Friday before tapering off to just isolated activity Friday night and Saturday. Medium range models are consistent in amplifying the upper ridge through the rest of the week. The ECMWF maintains the ridge axis west of us, while the GFS moves the ridge axis out into the Plains by the middle of next week. In either case, elevated moisture pooled near the decaying surface boundary may be enough to produce an isolated thunderstorm over the Rio Grande Plains on Monday, but expect better chances to remain further south. Dry weather will continue through the week as the upper ridge becomes more of an influence on our weather. Persistent easterly flow early next week may favor an increased rip current risk, and possibly minor tidal overflow in and around high tide. MARINE... A weak to moderate southeast wind will continue tonight and into tomorrow, with winds briefly reaching moderate levels for a couple of hours tonight. Winds will begin to subside tomorrow night, becoming weak with the approaching boundary and shifting from the northeast late tomorrow night. Rain chances will be low tonight, however, rain chances will increase tomorrow into Friday as the disturbance reaches our area. A weak frontal boundary will approach the region Thursday night and Friday before stalling, with weak to moderate northerly flow. Isolated to scattered showers and thunderstorms will be possible with the boundary through Saturday. Drier conditions and weak to moderate easterly flow will remain into next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 89 74 88 71 / 10 20 30 30 20 Victoria 70 89 70 89 68 / 30 30 20 20 10 Laredo 74 94 73 87 71 / 10 20 50 40 10 Alice 71 93 73 90 70 / 10 20 40 30 20 Rockport 77 88 76 89 74 / 20 20 20 30 20 Cotulla 72 94 72 92 69 / 10 20 40 20 10 Kingsville 72 92 74 89 70 / 10 20 40 40 20 Navy Corpus 77 86 76 86 75 / 10 20 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TC/95...SHORT TERM
Hazardous weather outlook, May 27, 8:27 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 827 PM CDT Wed May 27 2020 TXZ229>234-239>247-342>347-442-443-447-290130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 827 PM CDT Wed May 27 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Isolated thunderstorms may develop tonight across the Victoria Crossroads, with additional storms possible after midnight from the Brush Country to the Coastal Plains. Some strong thunderstorms may develop at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms possible Thursday through Saturday, with better chances Thursday night and Friday due to an approaching weak frontal boundary. Locally heavy rainfall possible Thursday night. Isolated thunderstorms then possible Monday and Tuesday. A few strong to possibly severe storms Thursday and Thursday night with strong winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-290130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 827 PM CDT Wed May 27 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms possible Thursday through Saturday, with better chances Thursday night and Friday due to an approaching weak frontal boundary. Isolated thunderstorms then possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Special weather statement, May 27, 10:22 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1022 PM CDT Wed May 27 2020
TXZ234-280345-
Victoria-
1022 PM CDT Wed May 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VICTORIA COUNTY...
At 1021 PM CDT, a strong thunderstorm was located near Thomaston, or
9 miles east of Cuero, moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fordtran, Salem and Nursery.
LAT...LON 2906 9694 2902 9683 2899 9682 2884 9709
2896 9718 2910 9698
TIME...MOT...LOC 0321Z 316DEG 26KT 2907 9712
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:22 PM CDT | Special Weather Statement | CRP | Victoria | 23 min |
| May 27, 10:54 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 36 min |
| May 27, 11:52 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 38 min |
| May 28, 12:33 AM CDT | Special Weather Statement | CRP | San Patricio | 27 min |
| May 28, 12:55 AM CDT | Special Weather Statement | CRP | San Patricio | 50 min |
| May 28, 3:16 AM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 5:58 PM CDT | Special Weather Statement | CRP | Calhoun | 47 min |
| May 28, 6:41 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.